FAQ

Yes, corn starch can be found in Advil Tablets, Caplets, Extra Strength Caplets and Advil Muscle & Joint.

No Advil does not contain alcohol.

Yes, sodium lauryl sulphate is in Advil Tablets, Caplets, Extra Strength Caplets and Advil Muscle & Joint.

Advil products DO NOT contain tartrazine.

Yes. Advil Liqui-Gels® and Extra Strength Liqui-Gels® contain gelatin (bovine origin).

The carbohydrate content of Advil is negligible.

Advil is sold from any retail outlet, except in Quebec. In Quebec, Advil 200 mg products are sold through a pharmacy only (self-selection area), while Advil 400 mg products are sold behind the counter through a pharmacy only.

You can purchase Advil Nighttime at your favourite pharmacy, in the pain reliever aisle.

Pain delays the onset of sleep, causing sleeplessness as well as frequent or early morning awakenings, preventing you from getting the deep, restful sleep you need. That’s why, even if you do get some shut-eye, you may not feel rested.

The two go hand in hand. If you can’t sleep because pain is keeping you up, a product that eases your pain and also addresses your sleeplessness (such as Advil Nighttime) is fully targeting your symptoms. 

Advil Nighttime offers the proven pain-relieving power of Advil AND it helps you sleep. Whether you have occasional muscle, back, neck or joint pain, or other aches and pains, the ibuprofen in Advil Nighttime can ease your discomfort, and the diphenhydramine will help you get a better night’s rest.

Yes, cornstarch can be found in Advil Cold & Sinus Caplets, Advil Cold & Sinus Plus, Advil Cold & Sinus Nighttime and Advil Cold & Flu.

No, Advil Cold & Sinus and Advil Cold & Flu do not contain alcohol.

Yes, sodium lauryl sulphate is in Advil Cold & Sinus caplets and Advil Cold & Flu.

Yes, Advil Cold & Sinus caplets and Advil Cold & Flu contain stearic acid (Bovine origin).

The carbohydrate content of Advil Cold & Sinus and Advil Cold & Flu is negligible.

All Advil Cold & Sinus and Advil Cold & Flu products are sold from any retail outlet in British Columbia or Alberta. In all other Provinces, Advil Cold & Sinus products are sold through a pharmacy only (self-selection area).

Advil Cold & Sinus sizes of 10, 20 & 24: Left side panel of carton. Sizes of 40, 50 & 72: Right side panel of carton. Advil Cold & Flu sizes of 20 & 40: Right side panel of carton.

No Children’s Advil does not contain corn starch.

No, Children’s Advil does not contain alcohol.

No, Children’s Advil does not contain sodium lauryl suphate.

Yes. Junior Strength Advil, Junior Strength Advil Fever from Colds or Flu: Gelatin (porcine origin). There are no animal derivatives in Advil Pediatric Drops, Advil Pediatric Drops Fever from Colds or Flu, Children's Advil, Children's Advil Fever from Colds or Flu, Children's Advil Cold, Children's Advil Cold & Flu Multi-symptom.

The carbohydrate content of the product is negligible.

All Children's Advil (except Children's Advil Cold & Children's Advil Cold & Flu Multi-symptom) products are sold from any retail outlet, except in Quebec. In Quebec, these products are sold through a pharmacy only (self-selection area). Children's Advil Cold & Children's Advil Cold & Flu Multi-symptom are sold from any retail outlet in British Columbia and Alberta. In all other Provinces, Children's Advil Cold & Children's Advil Cold & Flu Multi-symptom are sold through a pharmacy only (self-selection area).

Advil Pediatric Drops, Advil Pediatric Drops Fever from Colds or Flu, Children's Advil, Children’s Advil Fever from Colds or Flu, Children's Advil Cold, Children's Advil Cold & Flu Multi-symptom: Bottom Panel of packaging and on Product Label. Junior Strength Advil, Junior Strength Advil Fever from Colds or Flu: Right Panel Flap of packaging and on Product Label.

Children's Advil Pediatric Drops does not contain any cough or cold ingredients and may continue to be used in accordance with the label directions.

Pfizer Consumer Healthcare products DO NOT contain peanut oil, or any peanut or other nut derivatives and are not manufactured at the same site as another nut containing product.

Pfizer Consumer Healthcare product formulations and containers DO NOT contain latex.

Advil is gluten-free and is safe for individuals with celiac disease.

Advil products are not recommended during pregnancy unless directed by a physician.

The high protein binding and lower pH of breast milk versus plasma tend to inhibit the excretion of ibuprofen into breast milk. It is estimated that the infant exposure is 0.0008% of the maternal dose, which is significantly low. However, lactating mothers should consult a physician before taking Advil.

Advil is not recommended for use with other non-steroidal anti-inflammatory drugs (NSAIDs) because of the absence of any evidence demonstrating synergistic benefits and the potential for additive side effects. For more information, please consult a physician.

For Advil Regular Strength Tablets, Caplets, and Liqui-Gels®: Do not exceed 6 tablets, caplets, or Liqui-Gels in 24 hours, unless directed by a physician. For Advil Extra Strength Caplets, Advil Muscle & Joint and Advil Extra Strength Liqui-Gels®: Do not exceed 3 caplets or liqui-gels in 24 hours, unless directed by a physician.

In case of overdose, call a poison control centre or a doctor at once even if there are no symptoms.

Advil is recommended for duration of 5 days at a time. As for long-term usage, this would be under the advice of a physician/healthcare practitioner. Do not exceed the recommended dose unless advised by a physician.

The two active ingredients of Advil Nighttime, ibuprofen and diphenhydramine, have a proven safety profile and are effective when used as directed. The two ingredients have been used in over-the-counter products in Canada for a long time – over 20 years for ibuprofen and over 50 years for diphenhydramine.

Children 12 and under should use Children’s Advil.

The expiry dating on the product reflects the stability of the active ingredients in Advil. We do not recommend the use of an expired product, as the potency of the product might decline past expiry.

Some Advil products are provided in non-childproof packaging since individuals with arthritis have difficulty opening a childproof package. Current packaging designs emphasize the CHILD-LOK® feature of the product. The following Advil package sizes are provided with a child-resistant cap: All sizes of Regular Strength Advil Caplets (yellow packaging).

  • Advil Extra Strength: 72's and 165's
  • Advil Muscle & Joint: 32's
  • Advil Liqui-Gels®: 32's
  • Advil Extra Strength Liqui-Gels®: 24's

Please keep in mind that child-resistant does not mean child proof and all medications should be stored in a secure location.

We cannot guarantee Advil if it is stored beyond the recommended storage conditions. In such cases, we recommend that the consumer not take the product.

Pfizer Consumer Healthcare products DO NOT contain peanut oil, or any peanut or other nut derivatives and are not manufactured at the same site as another nut containing product.

Pfizer Consumer Healthcare product formulations and containers DO NOT contain latex.

Advil Cold & Sinus and Advil Cold & Flu are gluten-free and is safe for individuals with celiac disease.

Advil Cold & Sinus and Advil Cold & Flu are not recommended during pregnancy unless directed by a physician.

Advil Cold & Sinus and Advil Cold & Flu are not recommended during lactation unless directed by a physician.

Do not take Advil Cold & Sinus if taking acetylsalicylic acid (ASA) or other products containing ibuprofen, decongestants or antihistamines, or if allergic to ASA, salicylates or anti-inflammatory drugs, or any of its ingredients.

Do not take Advil Cold & Flu if taking any other pain reliever, sleep aid, allergy or cold medicine with antihistamines/analgesics, or if allergic to ASA, salicylates, anti-inflammatory drugs, or any of its ingredients.

Do not exceed 6 caplets or liqui-gels® in 24 hours, unless directed by a physician.

In case of overdose, call a poison control centre or a doctor at once even if there are no symptoms.

Advil Cold & Sinus is recommended for duration of 5 days at a time. As for long-term usage, this would be under the advice of a physician/healthcare practitioner. Do not exceed the recommended dose unless advised by a physician.

Advil Cold & Flu is not recommended for longer than 3 days for a fever or 5 days for pain or cold/flu symptoms. As for long-term usage, this would be under the advice of a physician/healthcare practitioner. Do not exceed the recommended dose unless advised by a physician.

Children 12 and under should use Children’s Advil.

The expiry dating on the product reflects the stability of the active ingredients in Advil Cold & Sinus and Advil Cold & Flu. We do not recommend the use of an expired product, as the potency of the product might decline past expiry.

Some Advil Cold & Sinus and Advil Cold & Flu products come with CHILD-LOK® safety caps such as:

  • Advil Cold & Sinus Caplets 40's, 50's, and 72's
  • Advil Cold & Sinus Plus 40's, 50's, and 72's
  • Advil Cold & Sinus Nighttime 40’s
  • Advil Cold & Sinus Liqui-Gels® 40's and 50's
  • Advil Cold & Flu 20’s

Please keep in mind that child resistant does not mean child proof and all medications should be stored in a secure location.

We cannot guarantee Advil Cold & Sinus or Advil Cold & Flu if it is stored beyond the recommended storage conditions. In such cases, we recommend that the product is not taken.

Pfizer Consumer Healthcare products DO NOT contain peanut oil, or any peanut or other nut derivatives and are not manufactured at the same site as another nut containing product.

Pfizer Consumer Healthcare product formulations and containers DO NOT contain latex.

Children's Advil is gluten-free and is safe for individuals with celiac disease.

The non-medicinal ingredients, including dyes, present in Children's Advil products are safe and allowed for use under the current Canadian Food & Drug Regulations. For those parents who prefer a product without dye, Children's Advil has a dye free pediatric drop, dye free suspension and dye free chewable.

Do not administer to children taking acetylsalicylic acid (ASA) or other products containing ibuprofen, or to anyone who has had an allergic reaction (difficulty in breathing, swelling, hives or shock) after using ASA, other salicylates or anti-inflammatory drugs. For more information consult the consumer information provided with the product or consult a physician before use.

For Advil Pediatric Drops, Advil Pediatric Drops Fever from Colds or Flu, Children's Advil, Children's Advil Fever from Colds or Flu: 3 doses a day (dose dependent on age/weight), or as directed by a doctor. For Junior Strength Advil, Junior Strength Advil Fever from Colds or Flu, Children's Advil Cold & Children's Advil Cold & Flu Multi-symptom: 4 doses a day (dose dependent on age/weight), or as directed by a doctor.

If possible use weight to dose; otherwise, use age. Reference dosing chart found on each Advil package.

In case of overdose, call a poison control centre, or a doctor at once even if there are no symptoms.

Children's Advil is recommended for 5 days for pain relief and 3 days for fever relief. Consult a physician if the symptoms persist for more than 3 days. Do not exceed the recommended dose unless advised by a physician.

The expiry dating on the product reflects the stability of the active ingredients in Children's Advil. We do not recommend continued use of an expired product as the potency might decline past expiry date.

All Children's Advil products come with Child-Lok® safety caps. Please keep in mind that child-resistant does not mean child proof and all medications should be stored in a secure location.

We cannot guarantee the product if it is stored beyond the recommended storage conditions. In such cases, we recommend that the product is not taken.

Liqui-Gels® act faster than the caplets or tablets. The Liqui-Gel will start to act within 30 minutes, while the caplets might take around 50 minutes. The efficacy when it comes to pain relief will be achieved in both forms, however, when one needs a fast acting form, the liqui-gel is more relevant.

Adults and children 16-65 years: Take a single dose of 1 or 2 Liqui-Gels® at night.  Do not take more than the recommended dosage unless directed by a physician. Do not exceed 1200 mg of ibuprofen and 300 mg of diphenhydramine (including the 200-400 mg ibuprofen and 25-50 mg diphenhydramine hydrochloride from Advil Nighttime dose) in 24 hours. Should be taken no sooner than 4-6 hours after the last daytime ibuprofen or diphenhydramine dose. See Interactions with this Medication for examples of other products which contain these ingredients. Do not take for more than 5 consecutive nights unless directed by a physician.

Do not give to children under 16 unless directed by a physician.

Interactions with this Medication

  • Antihistamines, tranquilizers, alcohol or other sedating drugs
  • Digoxin  
  • Diuretics (e.g., for bloating or heart conditions)  
  • Insulin       
  • Lithium  
  • Medications for high blood pressure or depression, including mononamine oxidase inhibitors (MAOIs)  
  • Methotrexate     
  • Oral antidiabetic agents  
  • Other pain relievers, sleep-aids or cold medicines 

Do not take this product at the same time as other medications containing pain relievers (e.g., ibuprofen, ASA, acetaminophen, naproxen, etc.) or diphenydramine (e.g., allergy medications, sedating drugs, cough/cold/flu medications, antinausea drugs) etc.

Each Advil Nighttime Liqui-Gel contains 200 mg of ibuprofen and 25 mg of diphenhydramine hydrochloride. The ibuprofen relieves pain and the diphenhydramine helps you get a better night’s sleep. The combination of these ingredients reduces your pain and increases the duration of your sleep. The result: a better night's sleep.

Store at room temperature (15-30°C).

Liqui-Gels® act faster than the caplets. The efficacy when it comes to relief will be achieved in both forms, however, when one needs a fast acting form, the Liqui-Gel is more relevant.

 

Store at room temperature (15-30°C).

Yes. Children's Advil has been scientifically proven to be effective in the reduction of fever in children when used and dosed as per directions on the product label.

Advil Pediatric Drops, Advil Pediatric Drops Fever from Colds or Flu, Children's Advil Suspension, Children's Advil Fever from Colds or Flu, Children's Advil Cold, Children's Advil Cold & Flu Multi-symptom: Store at room temperature (15-30°C). Junior Strength Advil, Junior Strength Advil Fever from Colds or Flu: Store at room temperature (20°-25°C), protect from moisture and excessive heat.